I am worried about feeling nauseous and dizzy/light headed.
When I first started it, 25 mg for sleep, 2 months ago I had nausea & dizzy/light headed, sleepy. It went away after the first 2 weeks except for sleepiness . It may take up to 4 weeks for the side effects to subside. If it is helping it may be worth waiting to see if you get past the side effects. Hope it all works out for you.
Those are normal and expected side effects which will decrease as you get used to the dose. If you have to increase your dose then you may experience them again for a few days.
This drug is often given to aid with sleep and pain so is normally taken in the evening
I remember years ago when I first started taking it that I did not have long between taking it and the dizziness and lightheadedness would start so make sure you do not have much to do after you take your dose.
I was on amitriptyline for eleven years for migraine prevention. Started at 10mg and was on 75 mg after about ten years. It was a long time ago but I do remember having some nervousness/shakiness the first day but that was all. It felt like I'd had three cups of coffee or something... just kind of jittery that morning. The drug did reduce the duration of headache by half and it lessened the severity of symptoms. However, when I reached the 75 mg. dosage level, it made me too drowsy at work so I had to stop taking it.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Mar 2013 • 4 answers
Posted 12 Sep 2013 • 1 answer
Posted 19 Dec 2014 • 1 answer
Posted 19 Dec 2015 • 1 answer
Posted 1 Sep 2016 • 2 answers